Bluelight

Thread: serotonin syndrome

Results 1 to 14 of 14
  1. Collapse Details
    serotonin syndrome 
    #1
    i'm not all too clear and don't really have a full understanding on this one yet.
    i've read *about* serotonin syndrome but my resources aren't all too specific as to how something like this can happen

    i remember seeing that if you mix some x with like, say xanax or prozac, that this can happen to you. i was reading the side effects of the syndrome and to be honest it looks nothing short of a blissful roll. but i know that it's anything 'but' that

    is it like, where if you were to take too much ecstasy in one sitting and like, all your seratonin is gone, or what? is it an overflow of an overflow of seratonin?
    can ecstasy *alone* do this to you?
    it probably depends on what's in the pill if that may be the case?
    but say it's got mdma or mda and a little bit of meth or speed in it. if you were to take 3 of these throughout a couple hours, could this happen to you?

    i'm curious
     

  2. Collapse Details
     
    #2
    Ill start off by saying yes the side effects do sound like a blissfull roll, but you are exactly right when saying it is anything but that.

    I dont know if too much E can cause serotonin syndrome, but i do know xanax and E will not. Prozac, i believe, yes.

    Basically, dont take any drug that acts as an SSRI while rolling and youll be pretty safe from serotonin syndrom. Sorry i couldnt be much more help, but im a little scatter brained right now.
     

  3. Collapse Details
     
    #3
    yes too much e can
    check erowid..i cant find the right link but there is info on there about it
     

  4. Collapse Details
     
    #4
    Read ...

    http://www.currentpsychiatry.com/200..._serotonin.asp

    Consuming any serotonergic substance could theoretically cause such an adverse side effect. Mixing two such substances increases the risk and for example mixing MDMA with MOI's is certainly an extremely risky combination and could lead to death.
     

  5. Collapse Details
     
    #5
    Bluelight Crew tathra's Avatar
    Join Date
    Jan 2001
    Location
    Empyrean
    Posts
    16,670
    things to avoid: dxm and antidepressants (ssri's, sdri's, nari's, and especially maoi's.)

    aside from serotonin syndrome, its also possible to have a hypertensive crisis, which is caused by too much norepiniphrine in the synapse.

    iirc, reuptake inhibitors usually inhibit the effects of mdxa, while monoamine oxidase inhibitors (maoi's) are the ones that, when mixed with mdxa, can put you in misery for many hours, maybe even result in death. maoi's arent typically perscribed these days, but perscription drugs arent the only maoi's in the world (ayahuasca anyone?) i dont know enough about tricyclic antidepressants to know if thats a safe mix or not, but i still wouldnt suggest it for the sake of safety.
     

  6. Collapse Details
     
    #6
    'Serotonin syndrome' is a description of how people are affected by a massive increase in their levels of free serotonin. It can include rapid pulse, elevated blood pressure, euphoria, even outright hallucinations. If that sounds like getting high, that's often much the case; what separates serotonin syndrome from certain recreational drug use is usually whether or not you MEANT to do it; MDMA intoxication does inherently involve an element of serotonin syndrome.

    Usually doctors are only concerned when the symptoms are accidental and/or become severe enough to be dangerous; an overdose situation. Usually cases of accidental serotonin syndrome are caused by mixing two substances that affect serotonin, such as (most) antidepressants and 5-HTP.

    Generally, if you begin to feel 'drugged' after taking any herbal, over-the-counter or prescription drug you should seek medical advice immediately.
     

  7. Collapse Details
     
    #7
    Xanax and prozac will not cause serotonin syndrome in combination with MDMA... MAOIs very easily could, and so could SNRIs...

    Serotonin syndrome is like a very strong, but ultimately bad, roll... massive hyperthermia, serious blood pressure problems, seizures...

    There are several threads which cover related topics like this one and this one
     

  8. Collapse Details
     
    #8
    Why the SNRIs bilz0r? I was under the impression they'd inhibit the effects to a greater degree than the SSRIs? Or is there insufficient binding?
     

  9. Collapse Details
     
    #9
    SSRIs by blocking SERT stop MDMA from working... SNRIs will stop 'excess' 5-HT being taken up by NET. The most common serotonin syndrome inducing drug in recent years is venlafaxine... SERT blockade with lower potency NET inhibition.
     

  10. Collapse Details
     
    #10
    But doesn't the fact that they still block the SERT mean that they'd block MDMA's action?
     

  11. Collapse Details
     
    #11
    Oh, with venlafaxine and MDMA sure... I was talking about with MAOIs or just on its own in large amounts...

    Venlafaxine isn't likely to be as dangerous as a pure SNRI, or a mixed e.g. duloxetine type antidepressant... but I wouldn't mix it.
     

  12. Collapse Details
     
    #12
    ive been on venlafaxine for a few months and have recently been popping quite a few of the little fellas too. I was quite suprised that my rolls have actually seemed better wheras on prozac i could never roll. Am I putting myself at risk of serotonin syndrome by taking venlafaxine and effexor then?
     

  13. Collapse Details
     
    #13
    Venlafaxine AND effexor?

    Anyway... no I doubt you are, but it's a combonation I wouldn't do just to be safe... though seeing as you've allready done it, and you're fine, it's far more likely you'll be fine from now on... personally I'm surprised that you've been able to roll on venlafaxine... but I suppose that shows our continuing ignorance on how amphetamines and antidepressants work.
     

  14. Collapse Details
     
    #14
    sorry i meant venlafaxine and Ecstasy!
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •